Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JPosey30311

accutane and rosacea

Recommended Posts

so, im considering accutane for mild nonresponsivetotreatment acne and extreme EXTREME amounts of oiliness. Im on benzamycin and differin right now and they help a little but my skintone sucks. I also flush alot. I had been flushing more and more since about September or so and then i read about rosacea online and decided i had it and was so upset that id get flushed (with the heated feeling underneath my face and lottsss of oil) every day for a week. So i went to the doctor and they said I didnt have rosacea (im a 17 y/o male w/ tan skin) and that I just have sensative skin and its a result of too much anxiety. I went to another doctor to be sure, and they said the same thing that i dont have rosacea. just hearing that lowered the amount i get the heated feeling and flushed face to about once or twice a week for about 20 mins.

But I still havent dropped all doubts that i have rosacea. Do i or am i paranoid and reading too much? Accutane supposively gives alot of people some mild form of rosacea... would it do this to me as i am flush-prone? or not? if i have rosacea would it get way worse?

FOR THE LOVE OF GOD PLEASE GIVE SOME ADVICE lol thanks.

Share this post


Link to post
Share on other sites

Its sounds like you dont have Rosacea, especially if that was 2 dermatologist opinions BUT i would still be very careful if you plan to go on Accutane.

I think the idea solution for you would be this: try and get LOW DOSE prescription of the drug, say around 5 - 15 Mg. Accutane is weird in that high doses may cause rosacea like symptoms but low doses can actually help rosacea sufferers, completely illogical i know, but it seems to be true. Speak to your derm about this. A low dose should still be effective in clearing your skin, especially the oilyness. Your oily skin may becaused by over-active sebum glands from over washing with harsh acne products. Going on Accutane for a while will dry up you skin and allow you to give your skin a chance to regain normal function by easing up on all the products. Try using sensitive products once a day only. This worked for my oilyness but i think i went on too high a dose of Accutane which has caused me problems.

Share this post


Link to post
Share on other sites

what problems did the high dose cause if i may ask? and if i went on like 10 mg accutane could i still use differin you think?

Share this post


Link to post
Share on other sites

Ultimately higher doses of Accutane mean stronger side effects. They prescribe lower doses so that there are virtually little to no side effects for comfort purposes. In our case it's for fear of a Rosacea side effect.

Could you use Differin on Accutane? Of course you can! You could use gasoline on your face too! But the truth is, you don't need to. Accutane is working hard to fight off your Acne. Anything else adding the process is overkill. Also your face will be a bit more sensitive on the Accutane so it's possible that the Differin could aggravate your skin, which is not a good thing. I would advise you to not use it. All you need is a gentle cleanser and moisturizer.

Share this post


Link to post
Share on other sites
what problems did the high dose cause if i may ask? and if i went on like 10 mg accutane could i still use differin you think?

Share this post


Link to post
Share on other sites

I have rosacea now after taking accutane, and my acne has already returned. I've been off of it for 3 months.

Share this post


Link to post
Share on other sites

I am on my 6th month of accutane and I was given accutane for rosacea and acne. I am now on 120 mgs a day, which many would say is on the high side for rosacea. I have not flushed since week 5 of my treatment. The bumpiness and thickened red skin I had from the rosacea is gone. Everyone responds to accutane differently.

Share this post


Link to post
Share on other sites
I am on my 6th month of accutane and I was given accutane for rosacea and acne. I am now on 120 mgs a day, which many would say is on the high side for rosacea. I have not flushed since week 5 of my treatment. The bumpiness and thickened red skin I had from the rosacea is gone. Everyone responds to accutane differently.

Share this post


Link to post
Share on other sites
The low dose is for people who do experience the side effects to their full affect. Also it's safer to go on a low dose to bypass the harmful side affects of Accutane. Since you don't know how you respond to the medication till you try it, it's best to take the safer route.

But congratulations on your success with the higher dose!

Share this post


Link to post
Share on other sites
The low dose is for people who do experience the side effects to their full affect. Also it's safer to go on a low dose to bypass the harmful side affects of Accutane. Since you don't know how you respond to the medication till you try it, it's best to take the safer route.

But congratulations on your success with the higher dose!

I began on a low dose 40 mg, and was on 80 mg for most of my course. However, I was still breaking out at month five and since I was tolerating Accutane so well with very few side effects they increased my dosage.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×